Missouri, 2015Hail and Damaging Winds in Missouri, August 2 to 3, 2015
August 2 to 3, 2015 · NWS EAX · 17 events in 10 counties and zones
On the evening of August 2 several storms moved into northern Missouri out of southern Iowa. As these storms pushed through the area they produced only a few hail reports, however several wind reports came in as these storms did some minor damage to areas in north central Missouri.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 17
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
On the evening of August 2 several storms moved into northern Missouri out of southern Iowa. As these storms pushed through the area they produced only a few hail reports, however several wind reports came in as these storms did some minor damage to areas in north central Missouri. The storms persisted through the evening and into the overnight hours of the morning on August 3.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Aug 2, 5:14 PM CST, 2 hours 11 minutes earlier.
Area forecast discussion, Aug 2, 5:14 PM CST, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
614 PM CDT SUN AUG 2 2015
.DISCUSSION...
Issued at 258 PM CDT SUN AUG 2 2015
Very warm temperatures and locally high moisture have been the main
focus this afternoon, resulting in heat indices climbing into the
mid 90s to lower 100s throughout the region. Surface heating has
also resulted in steep low-level lapse rates and the recent
development of isolated cu, but weak upper-level subsidence and a
lack of surface focus, in addition to a weakness in lapse rates
above 850 mb indicated on ACARS soundings, has so far squelched any
potential deep convective initiation across the region. A weak cold
front dropping southward across the region later this evening could
provide enough lift for a few isolated storms to get going, but the
front's slower than forecast progression and the diurnal decrease in
instability after sunset may prevent widespread convection in the
majority of the area, as hires models have also begun to indicate.
Have delayed and reduced PoPs for this evening and tonight, and
pulled any mention of storms east after midnight.
A weak wave may push down on the nose of surface high pressure and
the northern edge of the elevated thermal ridge on Monday, fueling
storm development from eastern Nebraska through northern MO Monday
afternoon through the early evening. Storm chances are relatively
low, but a few isolated storms aren't out of the question as this
weak feature pushes through the area. The aforementioned cold front
will settle and become stalled across the region sometime on Monday,
although its final position and how much it wavers across the CWA
are still in question. This boundary will become the focus for
convective activity in the days that follow.
For Tuesday and Wednesday, temperatures are a blend of extremes
rather than a true forecast, and represent an astounding range of
possibilities depending on the position of the stalled frontal
boundary and clouds/precipitation associated with said boundary.
Greater than 50 PoPs seem reasonable Tuesday through at least the
first half of Wednesday as a strong, slow-moving shortwave trough
passes over the front, and at least 30 PoPs can't be ruled out
stretching through Thursday depending on how long the front lingers
in the region and how quickly the Tuesday/Wednesday wave departs. In
the wake of the system late in the work week through the coming
weekend, temperatures will be slow to recover but precipitation
chances will generally decrease.
&&
.AVIATION...(For the 00Z TAFS through 00Z Monday Evening)
Issued at 606 PM CDT SUN AUG 2 2015
A line of convection along a frontal boundary is approaching the area
from the northwest. These storms should weaken as they move into the
region, but should still hold together long enough to impact the KC
area with gusty winds for a few hours this evening. Otherwise, winds
will become variable by the early morning hours before turning
southerly by the afternoon. Scattered low-level clouds will begin to
develop and persist through the remainder of the period.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&
DISCUSSION...Laflin
AVIATION...Welsh
Hazardous weather outlook, Aug 2, 4:06 AM CST, 15 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
506 AM CDT SUN AUG 2 2015
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-031015-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
506 AM CDT SUN AUG 2 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.
.DAY ONE...TODAY AND TONIGHT
ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS MORNING IN AREAS NEAR
THE IOWA BORDER. SEVERE WEATHER IS NOT EXPECTED WITH THIS MORNINGS
STORMS.
THE CHANCE OF THUNDERSTORMS WILL SPREAD SOUTH LATE THIS AFTERNOON
AND OVERNIGHT ACROSS NORTHERN MISSOURI. THE STRONGEST OF STORMS
WILL BE ABLE TO PRODUCE SMALL HAIL AND DAMAGING WINDS ALONG WITH
TORRENTIAL RAIN.
MORE DETAILED INFORMATION CAN BE ACCESSED AT...
HTTP://WWW.WEATHER.GOV/EAX/HWO
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A THREAT OF THUNDERSTORMS WILL PERSIST THROUGH MONDAY AND MONDAY
NIGHT ACROSS NORTHERN MISSOURI...WITH THE CHANCE OF STORMS
SPREADING ACROSS MUCH OF THE REGION TUESDAY. THEN THERE WILL BE
SEVERAL CHANCES FOR MORE THUNDERSTORMS EACH DAY THROUGH FRIDAY.
MORE DETAILED INFORMATION CAN BE ACCESSED AT...
HTTP://WWW.WEATHER.GOV/EAX/HWO
In the hours before
Local storm report, Aug 2, 7:23 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
823 PM CDT SUN AUG 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND DMG 3 E POLLOCK 40.36N 93.03W
08/02/2015 SULLIVAN MO TRAINED SPOTTER
3 INCH DIAMETER TREE BRANCH BROKEN...50 MPH WINDS
ESTIMATED
&&
SBLAIRThunderstorm Wind, Sullivan
- When
- August 2, 7:25 PM CST to 7:27 PM CST
- Where
- Sullivan County, 1.38 mi N of Green Castle
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.290, -92.880
A trained spotter reported an estimated 60 mph wind.
Thunderstorm Wind, Sullivan
- When
- August 2, 7:29 PM CST to 7:32 PM CST
- Where
- Sullivan County, Green Cty Widmark Ar
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.250, -92.950
A 6 inch tree limb was snapped in strong winds.
Thunderstorm Wind, Sullivan
- When
- August 2, 7:33 PM CST to 7:35 PM CST
- Where
- Sullivan County, 1.06 mi E of Milan
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.200, -93.100
A trained spotter reported a 60 mph wind gust.
Hail, Adair
- When
- August 2, 7:44 PM CST
- Where
- Adair County, 1.26 mi WSW of Kirksville
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 40.190, -92.600
Thunderstorm Wind, Adair
- When
- August 2, 7:44 PM CST to 7:47 PM CST
- Where
- Adair County, 0.69 mi S of Kirksville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 40.190, -92.580
Law enforcement reported a couple power lines down in town from strong winds.
Thunderstorm Wind, Harrison
- When
- August 2, 7:50 PM CST to 7:53 PM CST
- Where
- Harrison County, 0.53 mi W of Eagleville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.470, -93.990
A trained spotter reported a 60 mph wind gust from strong storms that moved into the area.
Thunderstorm Wind, Harrison
- When
- August 2, 7:59 PM CST to 8:02 PM CST
- Where
- Harrison County, 0.15 mi SSW of Eagleville to 0.53 mi W of Ridgeway
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 40.468, -93.981
There were several reports of 70 mph winds between Eagleville and Ridgeway.
Thunderstorm Wind, Macon
- When
- August 2, 8:20 PM CST to 8:23 PM CST
- Where
- Macon County, 0.69 mi N of Macon Arpt
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 39.740, -92.470
A couple large tree limbs were blocking the road in the town of Macon.
Hail, Worth
- When
- August 2, 8:34 PM CST to 8:35 PM CST
- Where
- Worth County, 0.53 mi E of Sheridan
- Measured
- 1 in hail
- Reported by
- COOP Observer
- Coordinates
- 40.520, -94.610
Thunderstorm Wind, Grundy
- When
- August 2, 8:47 PM CST to 8:50 PM CST
- Where
- Grundy County, 2.96 mi NNW of Coburn
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 40.020, -93.750
An emergency manager reported 60 mph wind near Highway 6 and Road WW near Jamesport.
Thunderstorm Wind, Livingston
- When
- August 2, 8:58 PM CST to 9:01 PM CST
- Where
- Livingston County, 3.96 mi WNW of Spring Hill
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 39.890, -93.720
An emergency manager reported 60 mph winds 1 mile west of Route U and 4 miles north of Highway 190 near Lock Springs.
Hail, Nodaway
- When
- August 2, 10:07 PM CST to 10:08 PM CST
- Where
- Nodaway County, 1.38 mi N of Hopkins
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.570, -94.820
Hail, Nodaway
- When
- August 2, 10:40 PM CST to 10:43 PM CST
- Where
- Nodaway County, 2.14 mi NNE of Pickering
- Measured
- 1.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.480, -94.820
Hail, Nodaway
- When
- August 2, 10:40 PM CST
- Where
- Nodaway County, Hopkins
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 40.550, -94.820
Hail, Nodaway
- When
- August 3, 12:10 AM CST
- Where
- Nodaway County, 0.69 mi S of Maryville
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 40.340, -94.870
Hail, De Kalb
- When
- August 3, 10:45 AM CST
- Where
- De Kalb County, Fairport
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 39.980, -94.350
Hail, Daviess
- When
- August 3, 10:55 AM CST to 10:58 AM CST
- Where
- Daviess County, 3.36 mi NE of Coffey
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 40.130, -93.950
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hurricane and Rip Current in Guam, August 2 to 9, 20152 deaths · 42 injured · $21 million · 2 events
- Tornado and Hail in Illinois, August 2, 20152 deaths · 20 injured · $1.0 million · EF1 · 33 events
- Hail and Damaging Winds in Michigan, August 2, 20152 injured · $72 million · 4.5 in hail · 35 events
- Strong Wind in Indiana, August 2, 20151 death · 4 injured · 1 event
- Tornado and Hail in Michigan, August 2, 2015$81,000 · EF1 · 61 events
- Tornadoes and Hail in Iowa, August 2, 2015$355,000 · EF1 · 24 events
- Hail in Nebraska, August 2, 2015$2.1 million · 1 in hail · 2 events
- Hail and Damaging Winds in Wisconsin, August 2, 2015$203,000 · 4 in hail · 29 events
- Hail and Damaging Winds in Wisconsin, August 2, 2015$56,000 · 3.75 in hail · 51 events
- Hail and Damaging Winds in Michigan, August 2, 2015$155,000 · 1 in hail · 10 events
- Flash Flooding in Utah, August 2 to 3, 2015$50,000 · 2 events
- Hail and Damaging Winds in Michigan, August 2, 2015$21,000 · 1.5 in hail · 14 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 597690, 597691, 597692, 597682, 597693, 597694, 597695, 597696, 597683, 597697, 597698, 597684, 597685, 597686, 597687, 597688, 597689.